Any help would be greatfully received

I'm new here. Total pain and desperation have sent me looking for answers. I had advanced ovarian cancer two years ago. The usual treatment of chemo/operation/chemo followed. Tested positive for braca 1 and the cancer returned this January in both kidneys and stomach (at least I had 9 months clear) Back to chemo untill last month and now just the Avastin until next January. The problem is the debilitating back pain I suffer. Does anyone else have this and what can I do to manage it?

5 Replies

oldestnewest
  • Welcome to this site which I hope you'll find to be a source of wisdom and friendship. And sorry you've been driven to it by pain. It's bad enough being a member of a club none of us would have chosen!

    Some treatments do have pretty common and enduring side effects. For instance, taxol and neuropathy/joint pain. I've not had avastin and you don't say which chemo drugs you've had so I can't help much.

    What you could try in the meantime until someone else comes along to reply is to use the search box top right entering terms like "back pain" (make sure to press the enter key afterwards or nothing will happen) and see if that throws up any ideas. If you aren't already signed up for Ovacome - the equivalent UK site - I'd do that too. There's a lot of overlap but you do get to access the experience of more women.

    It may sound silly, but is it certain the back pain is related to the OC or the treatment? Might it be worth checking it out with your GP?

    Hoping someone can come up with some good ideas. xxx

  • Hello Georgie,

    Like Mac, my first thought was to wonder if this is due to the Avastin?

    I had 12 infusions of Avastin over 6months alongside dose-dense carbo-taxol regime and had the following side effects:- mouth ulcers (so bad the oncologist prescribed a steroid/local anesthetic mouth wash), nose bleeds, finger and toe nail splitting and falling off which we were sure were just in response to the Avastin; I had already had the 21-day carb-taxol cycle so knew those effects. Certainly the peripheral neuropathy worsened after this carbo-taxol-Avastin regime but I've always thought that was just the carbo-taxol part.

    Like Mac, I'd chat to your GP (if you are lucky like me to have a brilliantly supportive bunch) or failing that ring the hospital administering the chemo (we had a special 24hour helpline phone number for those of us on chemo); whatever, you need professional help to help you reduce the pain until it can be looked at in detail.

    I'd like to say 'warm wishes' but if you are in UK, you will be very hot already! Regardless, warm wishes!!

    Lesley

  • Hi Georgie,welcome to the site.I had severe ankle and heel,pain while on Avastin.What I find so helpful,now is ,I'm under the care of the Hospice,Not because I am dying but because I want a better quality of life as I'm still on treatment.They prescribe pain relief and thank god I've only used it 3/4 times in the past 6 months.

    Your multidisciplinary team should be able to help you, that includes your G.P ,Oncologist etc.Its a merry go round for sure but,we still have to ride it out.Hopefully you will get some relief soon.

  • Hello Georgie , welcome to our web site and sorry to read about your severe back pain . I too am on Avastin and have back pain , it is not severe like yours but found it difficult on top of the other side effects , like sinus nose bleeds and nail breaking issues( yes a minor issue ) I changed my chair and sit on a straight backed one and use a pillow to support my lower back . Did you have an MRI ? Make sure you don't have osteoporosis ? and yes get the hospice team involved to manage your pain . Hope this is of some help . I wish you well. X Lupins

  • thank you for your comments, I did have another CT scan and then MRI to see if it was arthritis related, good news is that no arthritis was found and no further cancers. The debilitating pain has eased a lot now and I am just left with lower back pain. Given how bad the pain was to begin with, I am looking at this as a blessing lol. x

You may also like...